Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 9, 2006, 11:36 AM MST for Mohave County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2006, 11:36 AM MST (18:36 UTC)
- Expired
- Aug 9, 2006, 11:59 AM MST
- In force
- 23 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 61 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5383 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 091836 SVRVEF AZC015-091915- /O.NEW.KVEF.SV.W.0071.060809T1836Z-060809T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1136 AM MST WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 1215 PM MST. * AT 1135 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF MEADVIEW...AND WAS MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEADVIEW AROUND 1215 PM MST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3591 11446 3570 11431 3577 11391 3602 11406 $$ SC
1 follow-up statement
000 WWUS55 KVEF 091859 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1156 AM PDT WED AUG 9 2006 AZC015-091906- /O.CAN.KVEF.SV.W.0071.000000T0000Z-060809T1915Z/ MOHAVE AZ- 1156 AM MST WED AUG 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY IS CANCELLED... THE THUNDERSTORM SOUTH OF MEADVIEW HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. STRONG THUNDERSTORMS CONTINUE TO BE SCATTERED ACROSS MOHAVE COUNTY AND ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LAT...LON 3591 11446 3570 11431 3577 11391 3602 11406 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:33 AM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 9, 10:33 AM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT WED AUG 9 2006 .SYNOPSIS...HIGH PRESSURE TO OUR EAST HAS STARTED TO BRING AN INCREASE IN MOISTURE TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY AND WILL DO SO FOR THE NEXT TWO TO THREE DAYS. THIS WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS OVER PARTS OF NORTHWEST ARIZONA AND SOUTHEAST NEVADA THROUGH THE END OF THE WEEK...ESPECIALLY OVER MOUNTAINS. && .UPDATE...CURRENT FORECAST LOOKS ON TRACK AND PLAN ON UPDATE. ONE INCH IN PW INCREASE IN MOHAVE AND SOUTHERN CLARK COUNTY THE LAS 24 HOURS QUITE IMPRESSIVE. ITEM THAT CONCERNS ME THE MOST WOULD BE HEAVY RAIN FROM ANY THUNDERSTORMS IN TODAYS JUICY AIR. && .PREVIOUS DISCUSSION...217 AM PDT WED AUG 9 2006...SHORT TERM...TODAYS CHALLENGE IS TO FIGURE OUT WHERE AND WHEN CONVECTION WILL FIRE IN THE SHORT TERM AS MONSOONAL MOISTURE HAS RETURNED OVER THE SOUTHEAST THIRD OF THE CWA. CURRENTLY SOME PESKY WEAK CONVECTION IS TAKING PLACE FROM NEAR MESQUITE DOWN THROUGH MOHAVE COUNTY. WHILE I DONT REALLY SEE ANY DISCERNIBLE WAVE ON WATER VAPOR...IT IS IN THE RIGHT REAR QUADRANT OF THE UPPER JET. EXPECT THIS TO WAIN AS THE SPEED MAX MOVES DOWNSTREAM LATER THIS MORNING...BUT CONVECTION WILL LIKELY REDEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN GENERALLY SOUTH AND EAST OF THE LAS VEGAS VALLEY. AFTER TODAY MODELS GENERALLY SHOW PRECIPITABLE WATER SLOWLY INCREASING...AGAIN MAINLY CONFINED TO THE SOUTHEAST HALF OF THE CWA...SO DAILY AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN IS TO BE EXPECTED. BY FRIDAY ANOTHER WAVE BEGINS TO DROP DOWN THE BACK SIDE OF THE WEST COAST TROF AND SHOULD BEGIN TO USHER DRIER AIR IN TOWARDS THE WEEKEND. && .LONG TERM...NO MAJOR CHANGES TO FORECAST IN THE EXTENDED. A LARGE RIDGE SITTING TO OUR WEST COMBINED WITH A SLOW-MOVING TROUGH NEAR THE CALIFORNIA COAST WILL RESULT IN DRY SOUTHWEST FLOW OVER THE ENTIRE CWA DURING THE PERIOD. HAVE LEFT 20-30 POPS OVER MOHAVE COUNTY DURING THE WEEKEND WITH MARGINAL MOISTURE STILL PRESENT FOR CONVECTION...THEN HAVE TRENDED POPS DOWN AS MOISTURE IS FLUSHED FROM THE EASTERN EDGE OF THE CWA. TEMPERATURES WILL REMAIN TO HOVER AT AND JUST BELOW NORMAL WITH LITTLE DAY TO DAY CHANGE EXPECTED. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. JACQUES/BAILEY/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 9, 11:26 AM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT WED AUG 9 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-100930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1126 AM PDT WED AUG 9 2006 /1126 AM MST WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OCCUR TODAY IN MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA. THE PRIMARY THREAT FOR THE MOHAVE COUNTY STORMS WILL BE HEAVY RAIN AND POSSIBLE LOCAL FLOODING. IN CLARK COUNTY THE STORMS WILL BE CAPABLE OF HEAVY RAIN AND STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING TTHUNDERSTORMSARE EXPECTED IN SOUTHER NEVADA SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA EACH DAY TROUGH SATURDAY AND MOISTURE MONSOON AIR OVERLAYS THESE AREAS. DRY IS EXPECTED SUNDAY ONWARDS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JACQUES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:09 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 9, 2:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.